MAUDE Adverse Event Report: TORNIER INC PM PRIMARY REVERSED BASEPLATE (25MM POST, CENTERED), 25MM; SHOULDER PROSTHESIS, REVERSE CONFIGURATION

TORNIER INC PM PRIMARY REVERSED BASEPLATE (25MM POST, CENTERED), 25MM; SHOULDER PROSTHESIS, REVERSE CONFIGURATION
Model Number DWJ603
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Muscle Weakness/Atrophy (1967); Nerve Damage (1979); Paralysis (1997); Loss of Range of Motion (2032)
Date of Event 12/20/2022
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported the patient was seen on for standard of care follow-up visit.The treating surgeon did not feel a strong contraction in the axillary nerve.Patient could not hold arm in abduction against gravity.Deltoid contraction was minimal.Patient will complete normal physical therapy plan.
 
Additional Manufacturer Narrative
Device will not be returned.If additional information becomes available, it will be provided on a supplemental report.Device remains implanted in patient.
 
Event or Problem Description
 
Additional Manufacturer Narrative
The reported event could be not be confirmed.The device remains implanted and no other evidences were provided that could confirm the allegation.The opinion of the medical expert was requested and stated as following: ¿this axillary nerve dysfunction, that leads to a deltoid muscle weakness is indeed an ae that is not device related yet related to the surgery.Usually it¿s neuropraxia (traction injury without loss of structural nerve continuity) and will resolve spontaneously, but sometimes it doesn't, or it doesn¿t completely when the nerve is damaged more severely.It will become clear during follow up.Sometimes electrophysiological investigation, assessing the conduction velocity of the nerve(s) at 6 weeks after the problem started, may provide a recovery prognosis.¿ a device inspection was not possible since the affected device was not returned as it remains implanted in the patient.A review of the labeling and the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.No indications of material, manufacturing or design related problems were found during the investigation.More information as well as the affected device must be available in order to determine the exact root cause of the alleged failure.If any additional information is provided, the investigation will be reassessed.

Brand Name
PM PRIMARY REVERSED BASEPLATE (25MM POST, CENTERED), 25MM
Common Device Name
SHOULDER PROSTHESIS, REVERSE CONFIGURATION
Manufacturer (Section D)
TORNIER INC
10801 nesbitt avenue s
bloomington MN 55437
Manufacturer (Section G)
TORNIER INC
10801 nesbitt avenue s
bloomington MN 55437
Manufacturer Contact
anna jusinski
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key16210401
Report Number0001649390-2023-00014
Device Sequence Number4370242
Product Code PHX
UDI-Device Identifier00846832079483
UDI-Public00846832079483
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
K211359
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/18/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Expiration Date05/16/2023
Device Model NumberDWJ603
Device Catalogue NumberDWJ603
Device Lot Number0C0R08O
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 12/22/2022
Supplement Date Received by Manufacturer03/23/2023
Initial Report FDA Received Date01/19/2023
Supplement Report FDA Received Date04/18/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured11/16/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown